My Antidepressants Took Away My Libido

Where are you?!

I am one of millions of Americans (almost 17% of the adult population) taking psychiatric medicines.

If you are or have been on certain anti-depressants or other drugs that treat personality disorders, then you know a decrease in libido is a common side effect for many of us. But it’s something that isn’t talked about often outside of the bedroom or the therapist’s office.

I’ve been on and off a plethora of medication since I was 14 years old, but it wasn’t until recently that I totally lost my libido. (Seriously, nothing is happening down there.) And for some reason, I’m ashamed and embarrassed… as if it’s my fault.

After a very dark, very bad year, I decided to choose my mental health over my libido, even if it means I’ll probably be a single, lonely old maid with cats who yells out the window at little kids for no reason. But if you’re like me, remember there are more of us out there than you think, and sometimes, it can even get better.

Keep reading.

Credit: Marjan Apostolovic/Shutterstock

Share
Tags: sexed